Alert archive / Florida / Small Craft Advisories in 2024
Small Craft Advisory 21, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Mar 5, 2024, 3:05 AM EST. It took effect at Mar 5, 2024, 4:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2024, 3:05 AM EST (08:05 UTC)
- In effect from
- Mar 5, 2024, 4:00 AM EST
- Expired
- Mar 5, 2024, 8:54 PM EST
- In force
- 17 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
053 WHUS72 KTAE 050805 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 305 AM EST Tue Mar 5 2024 GMZ750-770-060000- /O.NEW.KTAE.SC.Y.0021.240305T0900Z-240306T0000Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- 205 AM CST Tue Mar 5 2024 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM and Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM. * WHEN...Until 6 PM CST this evening. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, and dragging anchors. * ADDITIONAL DETAILS...Brief gale-force wind gusts are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ752-755-772-775-060600- /O.NEW.KTAE.SC.Y.0021.240305T1500Z-240306T0600Z/ Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 305 AM EST Tue Mar 5 2024 /205 AM CST Tue Mar 5 2024/ ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING TO 1 AM EST /MIDNIGHT CST/ WEDNESDAY... * WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Mexico Beach to Apalachicola FL out 20 NM, Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm, Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM and Waters from Suwannee River to Apalachicola FL from 20 to 60 NM. * WHEN...From 10 AM EST /9 AM CST/ this morning to 1 AM EST /midnight CST/ Wednesday. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, and dragging anchors. * ADDITIONAL DETAILS...Brief gale-force wind gusts are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
564 WHUS72 KTAE 051517 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 1017 AM EST Tue Mar 5 2024 GMZ750-770-052330- /O.UPG.KTAE.SC.Y.0021.000000T0000Z-240306T0000Z/ /O.NEW.KTAE.GL.W.0006.240305T1517Z-240305T2100Z/ /O.NEW.KTAE.SC.Y.0022.240305T2100Z-240306T0000Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- 917 AM CST Tue Mar 5 2024 ...GALE WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... * WHAT...For the Gale Warning, southeast winds 20 to 25 kt with gusts up to 35 kt. For the Small Craft Advisory, southeast winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM and Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM. * WHEN...For the Gale Warning, until 3 PM CST this afternoon. For the Small Craft Advisory, from 3 PM this afternoon to 6 PM CST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A developing wake low over the western Florida Panhandle and adjacent waters will bring frequent gusts of 35 to 40 kt for the rest of the morning into the afternoon. This will occur as the rain ends from west to east. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ752-755-772-775-052330- /O.CON.KTAE.SC.Y.0021.000000T0000Z-240306T0600Z/ Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 1017 AM EST Tue Mar 5 2024 /917 AM CST Tue Mar 5 2024/ ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ WEDNESDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Coastal waters from Mexico Beach to Apalachicola FL out 20 NM, Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm, Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM and Waters from Suwannee River to Apalachicola FL from 20 to 60 NM. * WHEN...Until 1 AM EST /midnight CST/ Wednesday. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
613 WHUS72 KTAE 060154 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 854 PM EST Tue Mar 5 2024 GMZ752-755-772-775-060300- /O.CAN.KTAE.SC.Y.0021.000000T0000Z-240306T0600Z/ Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 854 PM EST Tue Mar 5 2024 /754 PM CST Tue Mar 5 2024/ ...SMALL CRAFT ADVISORY IS CANCELLED... The Small Craft Advisory has been cancelled as winds have fallen below criteria. However, a couple of gusts over 20 knots remain possible for a few more hours as the area of low pressure moves inland. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 5, 1:04 AM EST, 2 hours 1 minute earlier.
Area forecast discussion, Mar 5, 1:04 AM EST, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Tallahassee FL 104 AM EST Tue Mar 5 2024 ...New AVIATION... .UPDATE... Issued at 855 PM EST Mon Mar 4 2024 No significant changes to the previous forecast appear necessary. We still expect showers and possibly a few thunderstorms to overspread the area from west to east late tonight and through the day on Tuesday. Some localized pockets of heavy rain remain possible. && .NEAR TERM... (Through Tuesday) Issued at 315 PM EST Mon Mar 4 2024 A busy next 24 hours. The high temperature for today was lowered below guidance by a couple of degrees due to the widespread cloud coverage. Still expect to reach the upper 70s later this afternoon. There may be a few isolated showers/thunderstorms over the Panhandle and SE Alabama this afternoon. If storms develop, they be be capable of producing gusty winds. Lows tonight will be in the low 60s, with a few upper 50s in our GA counties. Overnight, showers and thunderstorms will begin to move into the region (ahead of a cold front) from the west and make its way east through the day. PoPs are nearly 100 percent for the CWA, except the SE Big Bend is around 70%. Some storms may be strong with heavy rain possible, depending on how the convection evolves. The WPC has highlighted the CWA, save for the extreme SE Big Bend, in a Marginal Risk (1 of 4) for Excessive Rainfall for Tuesday. Highs tomorrow will be cooler due to the rain with temperatures in the upper 60s to low 70s. && .SHORT TERM... (Tuesday night through Wednesday night) Issued at 315 PM EST Mon Mar 4 2024 Tuesday's storm system will slowly exit the region with the axis of highest precipitation focusing over the eastern portion of the service area Wednesday morning. Lingering thunderstorms capable of gusty winds and heavy rainfall remain possible during that time. Rain chances then fizzle out by the afternoon as the activity pulls away. Dry weather prevails the rest of the short-term period. High temperatures are forecast to be around 80 degrees while overnight lows cool from low 60s Tuesday-Wednesday to mostly 50s Wednesday- Thursday. && .LONG TERM... (Thursday through Sunday) Issued at 315 PM EST Mon Mar 4 2024 Upper-level ridging will be in place on Thursday post cold frontal passage. There won't be much, if any, cold air advection behind this system, and it will actually be quite warm Thursday afternoon. High temperatures Thursday will be in the lower 80s across much of the area with mainly sunny skies. Return flow begins Thursday night into Friday ahead of the next system, which will bring back warm and moist air. Some scattered showers, and maybe a thunderstorm, will be possible late Thursday night over our western areas. Lows will be in the middle to upper 50s. A positively-tilted trough takes shave from the Upper MS Valley into the Four Corners on Friday and will slowly progress eastward. We'll remain in the right exit region of the 120+ kt jet on Friday with ridging translating eastward into the Atlantic. Showers and a few thunderstorms will be on the increase through the day Friday, especially west of the Flint River. PWATs will also be in the 1.5- 1.7 inch range, which could contribute to a heavy rainfall threat. This is especially true given that the deep-layer flow will be parallel to the surface boundary, which may set up some training convection. More details on the heavy rainfall threat in the hydrology section. In addition to the heavy rainfall threat, we could see a severe weather threat as well. Instability is rather questionable given abundant rainfall and cloud cover Friday night into Saturday, but there will be ample deep-layer shear. The Storm Prediction Center has our Central Time Zone counties outlined in a 15-29% risk for severe weather Friday, mostly for Friday night, with no risk delineated currently for Saturday. We're still several days out, so details will be fine-tuned in the coming days. The trough finally gets kicked out of our area Sunday into Monday with rain ending on Sunday. Cooler temperatures, though closer to normal, return for early next week. && .AVIATION... (06Z TAFS) Issued at 1245 AM EST Tue Mar 5 2024 VFR conditions currently prevail and should continue for a couple of more hours this morning. To our west, convection is ongoing and slowly tracking eastward. Chances for precipitation will be increasing from west to east this morning, with widespread precipitation expected by late morning or afternoon. Made minimal adjustments to account for the 0Z CAMs for timing and thunder, which may need to be fine tuned for the next update. Generally expecting conditions to drop to IFR for portions of the day, with lower cigs and vis possible in stronger pockets of rain or thunderstorms. && .MARINE... Issued at 315 PM EST Mon Mar 4 2024 Chances for thunderstorms spread from west to east across the waters beginning late tonight through tomorrow as a cluster of maritime convection barrels through. The main concerns are gusty winds and potential for waterspouts. South to southeast winds prevail the next 36 hrs with cautionary conditions forecast on Tuesday. Boating weather temporarily improves mid-week before the next storm system arrives early this weekend. && .FIRE WEATHER... Issued at 315 PM EST Mon Mar 4 2024 A humid airmass and wet pattern precludes fire concerns for the foreseeable future. A widespread wetting rain is expected tomorrow as a multiple clusters of showers with embedded thunderstorms move across the Tri-State area. A brief lull in convective weather arrives mid-week before the next storm system brings additional wetting-rain potential heading into the weekend. && .HYDROLOGY... Issued at 315 PM EST Mon Mar 4 2024 A couple rounds of heavy rainfall are possible over the next week. The first potential comes Tuesday. Expected rainfall totals through Wednesday morning are around 1-1.5 inches, though localized totals could be as high as 3-5 inches. This is highly dependent on the track and location of storms tomorrow, which is very uncertain as there's a wide range of possibilities. Should the rain fall in a short period of time, this could cause some flash flood concerns, and the Weather Prediction Center has outlined our entire forecast area in a Marginal Risk (level 1 of 4) for Tuesday. Late week's event could bring even more heavy rainfall. Most likely rainfall totals are currently around 1.5 to 3.5 inches. But there is a higher end possibility with the late week system with the reasonable worst case rainfall of 4 to 7 inches. Placement and totals will have to be refined in later forecasts. Looking at the rivers, this first round of rainfall may cause some rises, but won't cause many issues on the rivers. The second round of rainfall however could prove problematic for the rivers. Given that there is a signal for heavy rainfall across much of Alabama and Georgia, expect rises on the ACF basin and possibly the Pea and Choctawhatchee basins as well. The degree of rises and potential river flooding remains to be seen, but most ensembles agree that minor flooding would be most likely, but this will likely change to some extent over the coming days. Stay tuned. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 70 63 79 58 / 100 90 20 0 Panama City 70 64 76 59 / 100 70 10 0 Dothan 69 62 79 54 / 100 80 10 0 Albany 68 63 78 54 / 100 100 20 10 Valdosta 71 62 78 57 / 90 90 30 10 Cross City 75 64 78 60 / 70 100 30 10 Apalachicola 68 63 72 59 / 100 70 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Montgomery SHORT TERM...IG3 LONG TERM....Young AVIATION...KR MARINE...IG3 FIRE WEATHER...IG3 HYDROLOGY...Young
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 3:06 AM EST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 64 hr |
| Mar 5, 8:10 AM EST | Special Marine Warning | TAE | 65 min | |
| Mar 5, 9:42 AM EST | Special Marine Warning | TAE | 63 min | |
| Mar 5, 10:17 AM EST | Gale Warning | TAE | 6 hr | |
| Mar 5, 10:17 AM EST | Small Craft Advisory | TAE | 9 hr | |
| Mar 5, 10:23 AM EST | Wind Advisory | TAE | Bay, Gulf, Holmes, Walton, Washington | 6 hr |
| Mar 5, 12:25 PM EST | Special Marine Warning | TAE | 3 hr | |
| Mar 5, 3:19 PM EST | Special Weather Statement | TAE | Gadsden, Leon | 86 min |
| Mar 5, 3:27 PM EST | Special Marine Warning | TAE | 3 hr | |
| Mar 5, 4:38 PM EST | Areal Flood Advisory | TAE | Franklin, Gulf | 4 hr |
| Mar 5, 6:23 PM EST | Special Marine Warning | TAE | 2 hr |
Nearby
Small Craft Advisories in Florida, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.